Idaho, 2002

Heavy Snow in Idaho, December 13 to 14, 2002

December 13 to 14, 2002 · NWS PIH · 1 event in 1 county or zone

6 to 10 inches of snow fell at elevations above 8,000 feet.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

6 to 10 inches of snow fell at elevations above 8,000 feet.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Dec 13, 3:55 AM MST, 3 hours 5 minutes earlier.

Area forecast discussion, Dec 13, 3:55 AM MST, 3 hours 5 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
355 AM MST FRI DEC 13 2002

SW/V NOW MOVING THROUGH EASTERN OR WITH LARGE PRECIPITATION SHIELD
OVER EASTERN OR AND WESTERN ID WILL CONTINUE TO ADVANCE EAST TODAY.
PRECIP AREA ON 88D PRESENTLY APPROACHING CWFA WITH LEADING EDGE NEAR
TWF AND SUN.  LIGHT PRECIP WILL SPREAD THROUGH THE CWFA TODAY AND
CONTINUE THROUGH THIS EVENING.  FREEZING LEVEL ON 00Z BOI SOUNDING
NEAR 8600 FEET YESTERDAY AND SOUTHERLY FLOW TODAY SHOULD PUSH SNOW
LEVELS WILL RISE A BIT HIGHER THAN ORIGINALLY EXPECTED TO AROUND
6500 FEET...SO HAVE ADJUSTED ELEVATION ON WINTER STORM WARNING.

OTHERWISE...A SERIES OF S/WVS ACROSS THE PACIFIC WILL TRACK THROUGH
THE FCST/A FOR NEXT 3-5 DAYS AND BRING CLOUDY TO MOSTLY CLOUDY
CONDITIONS AND PERIODS OF PRECIPITATION.  BROAD CYCLONIC TROUGH OVER
WESTERN US SLOWLY SAGS SOUTHWARD SUN NIGHT/MON SO WILL SEE TEMPS
COOL SOMEWHAT AND PRECIP TRANSITION TO ALL SNOW.  COOL/MOIST PATTERN
REMAINS IN PLACE THROUGH AT LEAST MIDWEEK.

DSH

.KSFX...OPERATIONAL...VCP 21.

.PIH...WINTER STORM WARNING FOR ZONES 18/19/31 THROUGH FRIDAY
EVENING.  SEE WINTER STORM BULLETIN FOR ADDITIONAL INFORMATION.
Hazardous weather outlook, Dec 13, 5:15 AM MST, 1 hour 45 minutes before
IDZ017>023-031-032-132300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
515 AM MST FRI DEC 13 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...

A WINTER STORM WARNING IS IN EFFECT FOR THE CENTRAL MOUNTAINS AND
UPPER SNAKE HIGHLANDS ABOVE 6500 FEET THROUGH FRIDAY NIGHT.  STORM
TOTAL ACCUMULATION IS EXEPCTED TO REACH 6 TO 12 INCHES BY LATE
FRIDAY NIGHT AND BREEZY TO WINDY CONDITIONS IS EXPECTED TO CREATE
REDUCED VISIBILTIES AND HAZARDOUS DRIVING CONDITIONS DUE TO BLOWING
AND DRIFTING SNOW.  SEE LATEST WINTER STORM WARNING BULLETIN FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...

A SERIES OF PACIFIC STORMS IS EXPECTED TO PRODUCE PERIODS OF VALLEY
RAIN AND SNOW AND MOUNTAIN SNOW THROUGH MIDWEEK.  SNOW AMOUNTS MAY
REACH ADVISORY OR WARNING LEVELS AND BREEZY TO WINDY CONDITIONS MAY
RESULT IN BLOWING AND DRIFTING SNOW...PARTICULARLY IN MOUNTAIN
PASSES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Big and Little Wood River Region

When
December 13, 7:00 AM MST to December 14, 7:00 AM MST
Where
Big and Little Wood River Region forecast zone
Reported by
AWOS,ASOS,MESONET,ETC

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2002Every state in 2002This day in weather historyWarnings in Idaho, December 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326526.